Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Stopping Brain Zaps caused by Effexor XR Withdrawal
    avatar
    Barclay posted:
    I am withdrawing from Effexor XR. I have scoured the Internet looking for answers on how to stop the horrific brain zaps. So far this combination of supplements is working GREAT: EPA Xtra made by Nordic Naturals (I took two capsules in the morning and 1 before bed), Energizer One multi vitamin made by Rainbow Light and 5-HTP (Hydroxytryptophan 100 mg) made by Jarrow Formulas. I started them today and have not had the first brain zap. Hope this helps!!!! EFFEXOR SUCKS!!!! If you have never taken it, don't start. If you're trying to come off....don't give up!!
    Was this Helpful?
    3 of 3 found this helpful
    Reply
     
    avatar
    Meggs30 responded:
    Thank you for this post. I have been weaning myself off of Effexor now for months and I am finally off of the drug completely. It's been weeks and the brain zaps are still excruciating. In my weaker moments I even consider going back on the drug to make them stop.

    I was wondering if you had any updates? I have been searching the web but can't seem to find any type of range of time for the withdrawal effects to stop completely. I will definitely try the supplements but I am really looking forward to eradicating the brain zaps completely.
     
    avatar
    carriels08 responded:
    Ok, So that is what you call it, I get the same think when i lost my job and had to stop taking Paxil, which does the same thing to me. And trying to explain to the doc the assume its nerve damage. But its not!!! I did the same on Celexa, Paxil and the worst one of them all was cymbalta.
    As for me when i get them is to stay in bed. (easier said then done when you are a single mother of children). If it gets to bad (which prevents me from driving) then i go to the hospital for the meds. once in my system usually next morning the (Zap's) are gone.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.